International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1998 / Article

Open Access

Volume 21 |Article ID 369358 |

Hadi Yahya Alkahby, M. A. Mahrous, "On the reflection of Alfvén waves in an ideal magnetoatmosphere", International Journal of Mathematics and Mathematical Sciences, vol. 21, Article ID 369358, 6 pages, 1998.

On the reflection of Alfvén waves in an ideal magnetoatmosphere

Received20 Mar 1996


A lineafized theory ofmagnetoatmospheric waves is developed where the restoring forces are those of compressibility and magnetic pressure. An equation for resonance is derived. Reflection and tunneling of upward propagating Alfvén waves in an ideal Magnetoatmosphere are considered. It is shown that the magnetic field produces a reflecting nonabsorbing critical layer. Below the critical layer, the solution of the problem can be written as a linear combination of an upward and a downward propagating wave and above it the solution decays exponentially with the altitude. The location of the critical layer and the magnitude of the reflection coefficient are determined and the conclusions are discussed in cormeetion with the heating mechanism of the solar atmosphere

Copyright © 1998 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.